Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 15, NWS Norman, OK

March 22, 201643 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Mar 22, 2016, 2:56 PM CDT for 43 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 23, 2016, 11:00 AM CDT. It was in force for 10 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2016, 2:56 PM CDT (19:56 UTC)
In effect from
Mar 23, 2016, 11:00 AM CDT
Expired
Mar 23, 2016, 9:00 PM CDT
In force
10 hr
Issued by
NWS Norman, OK
All 51 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 12:30 PM CDTNON-TSTM WND GST 613 Ssw Freedom, OK
Mar 23, 12:45 PM CDTNON-TSTM WND GST 602 Wsw Woodward, OK
Mar 23, 1:20 PM CDTNON-TSTM WND GST 654 Wnw Camargo, OK
Mar 23, 1:50 PM CDTNON-TSTM WND GST 597 Wnw Seiling, OK
Mar 23, 1:50 PM CDTNON-TSTM WND GST 616 Sw Cheyenne, OK
Mar 23, 2:00 PM CDTNON-TSTM WND GST 583 Ssw Freedom, OK
Mar 23, 2:35 PM CDTNON-TSTM WND GST 5816 Ne Freedom, OKAT MAY RANCH
Mar 23, 2:35 PM CDTNON-TSTM WND GST 582 S Alva, OKAT ALVA REGIONAL AIRPORT
Mar 23, 2:50 PM CDTNON-TSTM WND GST 587 Ssw Alva, OK
Mar 23, 3:00 PM CDTNON-TSTM WND GST 585 S Elk City, OK
Mar 23, 3:55 PM CDTNON-TSTM WND GST 614 Wsw Weatherford, OK
Mar 23, 3:55 PM CDTNON-TSTM WND GST 6915 Sw Clinton, OKAT CLINTON SHERMAN AIRPORT IN BURNS FLAT
Mar 23, 4:10 PM CDTNON-TSTM WND GST 604 Wnw Bessie, OK
Mar 23, 5:00 PM CDTNON-TSTM WND GST 606 Sw Cheyenne, OK
Mar 23, 5:25 PM CDTHAIL 0.883 Ssw Overbrook, OK
Mar 23, 5:42 PM CDTHAIL 1Dickson, OK
Mar 23, 5:46 PM CDTHAIL 14 Ese Ardmore, OKHAIL LASTED APPROXIMATELY 3 MINUTES.
Mar 23, 6:20 PM CDTHAIL 14 Nw Stonewall, OK
Mar 23, 6:30 PM CDTHAIL 1.259 E Ada, OKWIND DRIVEN HAIL RESULTED IN NUMEROUS HOLES IN SIDING ON THE SOUTH SIDE OF HOUSE.
Mar 23, 6:33 PM CDTHAIL 1.754 Se Ada, OK
Mar 23, 7:17 PM CDTHAIL 1Lamar, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS84 KOUN 221956
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT TUE MAR 22 2016

...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH WEDNESDAY...

.STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO
SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A
COLD FRONT WILL MOVE OVER THE REGION LATE WEDNESDAY WHICH WILL
CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS.

OKZ004>031-033>038-044-TXZ083>089-230400-
/O.UPG.KOUN.FW.A.0014.160323T1600Z-160324T0200Z/
/O.NEW.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/
/O.CON.KOUN.FW.W.0014.000000T0000Z-160323T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-
256 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT 
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS 35 TO 45 MPH
  TUESDAY. ON WEDNESDAY...SOUTHWEST TO WEST WINDS 20 TO 35 MPH
  WITH GUSTS 45 TO 55 MPH...SWITCHING TO THE NORTHWEST BY
  EVENING.

* HUMIDITY...10 TO 25 PERCENT.

* TEMPERATURE...65 TO 80 DEGREES WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

OKZ032-039>042-045-046-050-TXZ090-230400-
/O.UPG.KOUN.FW.A.0014.160323T1600Z-160324T0200Z/
/O.NEW.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/
HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-JEFFERSON-CARTER-LOVE-CLAY-
256 PM CDT TUE MAR 22 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT 
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS 40 TO 45 
  MPH...SWITCHING TO THE NORTHWEST DURING THE EVENING HOURS. 

* HUMIDITY...20 TO 25 PERCENT POSSIBLE BY LATE AFTERNOON 
  WEDNESDAY.

* TEMPERATURE...70 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
5 follow-up statements
424 
WWUS84 KOUN 230207
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT TUE MAR 22 2016

...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH
WEDNESDAY...

.STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO
SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A
COLD FRONT WILL MOVE OVER THE REGION LATE WEDNESDAY WHICH WILL
CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS.

OKZ004>031-033>038-044-TXZ083>089-231100-
/O.EXP.KOUN.FW.W.0014.000000T0000Z-160323T0200Z/
/O.CON.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-
907 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
WEDNESDAY...

* WIND...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 55
  MPH...SWITCHING TO THE NORTHWEST DURING THE LATE AFTERNOON AND
  EVENING.

* HUMIDITY...10 TO 25 PERCENT.

* TEMPERATURE...65 TO 80 DEGREES WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

OKZ032-039>042-045-046-050-TXZ090-231100-
/O.CON.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/
HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-JEFFERSON-CARTER-LOVE-CLAY-
907 PM CDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
WEDNESDAY...

* WIND...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS 40 TO 45 
  MPH...SWITCHING TO THE NORTHWEST DURING THE EVENING HOURS. 

* HUMIDITY...20 TO 25 PERCENT POSSIBLE BY LATE AFTERNOON 
  WEDNESDAY.

* TEMPERATURE...70 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
770 
WWUS84 KOUN 230916
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CDT WED MAR 23 2016

...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH
WEDNESDAY EVENING...

.STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO
SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A
COLD FRONT WILL MOVE OVER THE REGION LATER TODAY WHICH WILL
CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS.

OKZ004>042-044>046-050-TXZ083>090-231730-
/O.CON.KOUN.FW.W.0015.160323T1600Z-160324T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
416 AM CDT WED MAR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES
AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA AND
WESTERN SECTIONS OF NORTH TEXAS...

* WIND...SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 45
  MPH...SWITCHING TO THE NORTHWEST DURING THE LATE AFTERNOON AND
  EVENING.

* HUMIDITY...7 TO 20 PERCENT.

* TEMPERATURE...65 TO 85 DEGREES THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
653 
WWUS84 KOUN 231750
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1250 PM CDT WED MAR 23 2016

...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH
WEDNESDAY EVENING...

.STRONG WINDS WILL COMBINE WITH WARM TEMPERATURES AND DRY AIR TO
SIGNIFICANTLY INCREASE THE WILDFIRE DANGER THROUGH WEDNESDAY. A
COLD FRONT WILL MOVE OVER THE REGION LATER TODAY WHICH WILL
CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE FIGHTING EFFORTS.

OKZ004>042-044>046-050-TXZ083>090-240200-
/O.CON.KOUN.FW.W.0015.000000T0000Z-160324T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
1250 PM CDT WED MAR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN SECTIONS OF
NORTH TEXAS...

* WIND...SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 45 
  MPH...SWITCHING TO THE NORTHWEST DURING THE LATE AFTERNOON AND 
  EVENING. 

* HUMIDITY...7 TO 20 PERCENT.

* TEMPERATURE...65 TO 85 DEGREES THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
658 
WWUS84 KOUN 231939
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT WED MAR 23 2016

...CRITICAL TO EXTREME WILDFIRE WEATHER CONDITIONS THROUGH
WEDNESDAY EVENING...

.STRONG WINDS COMBINED WITH WARM TEMPERATURES AND VERY DRY AIR
HAVE RESULTED IN A SIGNIFICANT INCREASE OF WILDFIRE DANGER THIS
AFTERNOON. THE CRITICAL TO EXTREMELY CRITICAL CONDITIONS WILL
CONTINUE THROUGH EARLY EVENING BEFORE HUMIDITIES BEGIN TO SLOWLY
IMPROVE. A COLD FRONT WILL ALSO MOVE ACROSS THE REGION THROUGH
THIS EVENING WHICH WILL CREATE A HAZARDOUS WIND SHIFT IN ANY FIRE
FIGHTING EFFORTS.

OKZ004>042-044>046-050-TXZ083>090-240200-
/O.CON.KOUN.FW.W.0015.000000T0000Z-160324T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
239 PM CDT WED MAR 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND VERY LOW RELATIVE
HUMIDITY FOR PARTS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS...

* WIND...SOUTHWEST TO WEST WINDS 25 TO 40 MPH WITH GUSTS OVER 45
  MPH...SWITCHING TO THE NORTHWEST THROUGH THIS EVENING.

* HUMIDITY...5 TO 20 PERCENT.

* TEMPERATURE...70 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* OTHER IMPACTS... WIND SHIFT LINE MOVING ACROSS THE REGION WILL
  BECOME PROBLEMATIC FOR ANY ONGOING FIRE FIGHTING EFFORTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
326 
WWUS84 KOUN 240217
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT WED MAR 23 2016


OKZ004>042-044>046-050-TXZ083>090-240330-
/O.EXP.KOUN.FW.W.0015.000000T0000Z-160324T0200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON-
CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
CLAY-
917 PM CDT WED MAR 23 2016

...RED FLAG WARNING HAS EXPIRED FOR WINDY CONDITIONS... WARM
TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR PARTS OF OKLAHOMA
AND ALL OF WESTERN NORTH TEXAS...

GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE OVERNIGHT... WHICH
WILL HAMPER CONTROLLING ANY LINGERING WILDFIRES. HOWEVER... MUCH
COOLER TEMPERATURES AND MODEST HUMIDITY RECOVERY HAVE OCCURRED
BEHIND THE ADVANCING COLD FRONT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 22, 12:37 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 22, 12:37 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1237 PM CDT TUE MAR 22 2016

.AVIATION...
STRONG... GUSTY WINDS WILL CONTINUE TO IMPACT ALL TAF SITES
THROUGH THE PERIOD. HIGH CLOUDS SHOULD DECREASE SOME TONIGHT...BUT
A STRONG LOW LEVEL AND INCREASING PRESSURE GRADIENT WILL KEEP
WINDS VERY STRONG OVERNIGHT. LOW CLOUDS (LOWER CEILINGS) SHOULD
MAINLY IMPACT AREAS SOUTH AND EAST OF ALL TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 1127 AM CDT TUE MAR 22 2016/

UPDATE...
ADJUSTMENT TO AFTERNOON TEMPERATURES/RH VALUES.

DISCUSSION...
WILL CONTINUE THE WIND ADVISORY AND RED FLAG WITHOUT ANY CHANGES
TO GEOGRAPHY. THIS WILL BE PRIMARILY DONE FROM A CONSISTENCY
STANDPOINT AS IT WILL BE DIFFICULT TO REACH WIND ADVISORY LEVEL
WINDS ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. AS FAR AS RED
FLAG CONDITIONS...AS WAS THE CASE YESTERDAY...RH VALUES WILL
LIKELY STAY WELL ABOVE OUR NORMAL THRESHOLD FOR RED FLAG
ESPECIALLY ACROSS CENTRAL PARTS OF OKLAHOMA. IT WILL BE WARM AND
QUITE WINDY...SO FIRE SPREAD RATES WILL BE HIGH.

DROPPED TEMPERATURES A FEW DEGREES MAINLY WESTERN AND NORTHERN
OKLAHOMA DUE TO THICK CIRRUS AND TRENDS IN OBSERVATIONS.

PREV DISCUSSION... /ISSUED 616 AM CDT TUE MAR 22 2016/

AVIATION...
STRONG NORTH WINDS WILL CONTINUE THROUGHOUT THE TAF PERIOD...WITH
GUSTS OF 35 TO 40 KT THIS AFTERNOON. SOME LOW LEVEL WIND SHEAR
CONTINUES TO LINGER THIS MORNING...BUT SHOULD CLEAR UP WITHIN A
FEW HOURS AS LOW LEVEL WINDS BEGIN TO WEAKEN. WILL HAVE TO WATCH
FOR LLWS AGAIN EARLY TOMORROW MORNING...BUT CONDITIONS LOOK TOO
MARGINAL TO INCLUDE IN THE TAFS AT THIS POINT.

MAD

PREV DISCUSSION... /ISSUED 246 AM CDT TUE MAR 22 2016/

DISCUSSION...
FIRE WEATHER OVER TODAY AND TOMORROW IS THE MAIN CONCERN WITH THIS
FORECAST PACKAGE.

A STRONG PRESSURE GRADIENT HAS SET UP AS A SURFACE LOW ENTERS AND
BEGINS TO CROSS THROUGH KANSAS...SETTING US UP FOR AN EVEN WINDIER
DAY THAN YESTERDAY. CONTINUING THE CURRENT WIND ADVISORY THAT IS
OVER MUCH OF THE CWA. SOME MOISTURE RETURN IS EXPECTED OVER CENTRAL
AND SOUTHERN OKLAHOMA...BUT A TIGHT DRYLINE WILL KEEP RH VALUES
ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS IN THE TEENS AND
SINGLE DIGITS. LEANED TOWARD MOS GUIDANCE FOR DEWPOINTS GIVEN HOW
WELL IT SEEMED TO HANDLE YESTERDAY AND PREVIOUS FIRE WX EVENTS.
TODAY WILL ALSO BE THE WARMEST DAY OF THE WEEK AS WE SIT UNDER THE
UPPER LEVEL RIDGE.

WITH THE MODELS SHOWING SIGNIFICANT MIXING TOMORROW...EXPECT THIS TO
BE THE WINDIEST DAY. HOLDING OFF ON HEADLINES FOR NOW...BUT WILL
LIKELY NEED A WIND ADVISORY. MINIMUM RH VALUES FALL INTO THE TEENS
ACROSS THE AREA...AS SOUTHWEST WINDS BRING IN DRIER AIR. THIS
COMBINATION OF STRONG WINDS AND LOW RH VALUES WILL BRING FIRE
WEATHER CONDITIONS INTO THE CRITICAL TO EXTREME RANGE FOR MUCH OF
THE CWA...ESPECIALLY IN THE SOUTHWEST.

A COLD FRONT WILL MARCH THROUGH WEDNESDAY AFTERNOON AND
EVENING...CUTTING OFF MAXIMUM TEMPERATURES FOR THAT DAY AND BRINGING
COOLER WEATHER BEHIND IT THROUGH EARLY NEXT WEEK. SOUTHEAST OKLAHOMA
MAY SEE SOME PRECIPITATION ASSOCIATED WITH THIS FRONT WEDNESDAY
NIGHT...HOWEVER...THE TREND IN THE MODELS HAS BEEN FOR THE LAST
SEVERAL DAYS TO CONTINUALLY PUSH THE PRECIPITATION FARTHER EAST.

THE NEXT SYSTEM IS FORECAST TO COME THROUGH SATURDAY TO SATURDAY
NIGHT BRINGING ANOTHER CHANCE FOR PRECIPITATION...THOUGH THERE IS
STILL A LOT OF UNCERTAINTY IN THE TIMING.

MAD

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  75  37  58 /   0   0   0   0
HOBART OK         54  75  36  61 /   0   0   0   0
WICHITA FALLS TX  58  80  40  63 /   0   0   0   0
GAGE OK           48  65  29  61 /   0  10  10   0
PONCA CITY OK     55  74  32  57 /   0  10  10   0
DURANT OK         59  78  43  60 /  10  20  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>031-
     033>038-044.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR OKZ004>042-044>046-050.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ007-008-011>013-
     015>020-022>032-035>048-050>052.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>089.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR TXZ083>090.

&&
Hazardous weather outlook, Mar 22, 11:55 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE MAR 22 2016

OKZ004>048-050>052-TXZ083>090-231700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FIRE WEATHER...
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED OVER
WESTERN AND CENTRAL OKLAHOMA...AND PORTIONS OF WESTERN NORTH
TEXAS. A RED FLAG WARNING IS POSTED.

.STRONG WINDS...
SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED
TODAY. A WIND ADVISORY IS POSTED FOR MUCH OF OKLAHOMA. THE
STRONGEST WINDS ARE EXPECTED FROM AROUND LAWTON...WEATHERFORD...
AND OKLAHOMA CITY...TO ENID...PONCA CITY AND STILLWATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.FIRE WEATHER...
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED OVER
MUCH OF THE REGION ON WEDNESDAY. A FIRE WEATHER WATCH IS POSTED.
VERY STRONG SOUTHWEST WINDS WILL OCCUR BEFORE A COLD FRONT CHANGES
THEM TO STRONG NORTHWEST LATE IN THE DAY.

.STRONG WINDS...
SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED
WEDNESDAY. BY LATE IN THE DAY A COLD FRONT WILL PASS ACROSS THE
REGION AND SHIFT THE WINDS TO NORTHWESTERLY. THE NORTHWEST WINDS
WILL BE PARTICULARLY STRONG ACROSS THE NORTHWEST THIRD OF
OKLAHOMA.

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA...EAST OF ADA AND
ARDMORE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

Nearby

Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.